MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565090
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporters facility name: (b)(6).(b)(4).A wallflex colonic stent and delivery system were returned for analysis.The stent was received partially deployed.Visual inspection was performed and found the stent was deformed.The wire of the stent was unraveled (damaged).The outer blue sheath was kinked at the proximal section and the outer clear sheath was damaged at the distal section.Functional examination was performed by sliding the handle back along with the stainless steel tube and the stent was deployed with some resistance due to the kinks noted in the outer sheath.A dimensional inspection of the stent was performed and the stent did not meet the specification.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.Taking all available information into consideration the investigation concluded that the reported event and the observed failures were most likely due to anatomical and/or procedural factors encountered during the procedure.It is possible that when the physician attempted to deploy the stent, the stent wire was damaged and resulted in the sheath damage and stent partial deployment.It may be that the patient's tortuous anatomy could have caused the kinks noted in the outer sheath and resulted to stent partial deployment.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex colonic stent was to be implanted to treat an intestinal obstruction caused by colon tumor during a colon stenting procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent was attempted to be deployed; however, the position of the stent deviated from the target location.The physician attempted to re-sheath the stent but was unsuccessful.The stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another wallflex colonic stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation result which revealed the stent was damaged and deformed.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12526147
Report Number3005099803-2021-04977
Device Sequence Number1547842
Product Code MQR
UDI-Device Identifier08714729456568
UDI-Public08714729456568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model NumberM00565090
Device Catalogue Number6509
Device Lot Number0024352947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight75